Psycho-Babble Medication Thread 897794

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

SSRI diarrhea = colonoscopy?!

Posted by will_2009 on May 26, 2009, at 16:02:11

I've had diarrhea since starting wellbutrin and zoloft two months ago. My doctor has taken stool and blood samples, and both are okay. I suggested that it was caused one or both of the meds, but he said that it was highly unlikely and that the diarrhea as a side effect would be transient.

Well he took me off of zoloft four days ago, put me on lexapro (and continued the Wellbutrin), and since the diarrhea hasn't stopped he wants to do a colonoscopy! Um...that seems ridiculous. No GI issues prior to taking these meds, issues after taking these meds - doesn't take a colonoscopy to figure that one out.

Meanwhile I'm having tingling sensations in my skin, nausea, and weird muscle tightness - like one might feel after running a few miles after not having done so in awhile. Is this a common set of zoloft withdrawal symptoms, lexapro ramp up symptoms, or dehydration due to diarrhea?!

Sorry, this just bums me out. I'm getting benefits from these drugs, but it's difficult to believe that my doctor isn't brighter than this. Any advice?

 

Re: SSRI diarrhea = colonoscopy?! will_2009

Posted by Phil on May 26, 2009, at 17:45:07

In reply to SSRI diarrhea = colonoscopy?!, posted by will_2009 on May 26, 2009, at 16:02:11

If you're not over 50, tell the doc you aren't interested in a colonoscopy. Docs like him are what's fkng up medicine these days.
The side effects you're getting are probably from the Zoloft. My best guess.

 

Re: SSRI diarrhea = colonoscopy?! Phil

Posted by Phillipa on May 26, 2009, at 17:50:46

In reply to Re: SSRI diarrhea = colonoscopy?! will_2009, posted by Phil on May 26, 2009, at 17:45:07

Agree with Phil. Also pinch your skin and check to see if it stands up after letting go. And see if your veins are prominent able to be seen as signs of dehydration would or could be the skin test or veins that can't be seen if usually able to be seen. Get some gatorade to replace lost electrolytes. Phillipa or get bloodwork done which will check electroyles . Good luck!!! Phillipa

 

Re: SSRI diarrhea = colonoscopy?! Phil

Posted by will_2009 on May 26, 2009, at 18:27:18

In reply to Re: SSRI diarrhea = colonoscopy?! will_2009, posted by Phil on May 26, 2009, at 17:45:07

> If you're not over 50, tell the doc you aren't interested in a colonoscopy. Docs like him are what's fkng up medicine these days.
> The side effects you're getting are probably from the Zoloft. My best guess.

I'm under 40 and I think this, combined with the obvious correlation between beginning meds and diarrhea starting up, well this is what is kind of upsetting. I appreciate the need to rule out all other possibilities if no other explanation is available, but again, this seems pretty obvious.

I think it's the zoloft too - I'm getting the temple zaps, severe muscle tightness, tingles, and flu-like nausea. I need to find a psychiatrist...I want precision, not accuracy. :)

Thanks for your response.

 

Re: SSRI diarrhea = colonoscopy?!

Posted by will_2009 on May 26, 2009, at 18:30:40

In reply to Re: SSRI diarrhea = colonoscopy?! Phil, posted by Phillipa on May 26, 2009, at 17:50:46

> Agree with Phil. Also pinch your skin and check to see if it stands up after letting go. And see if your veins are prominent able to be seen as signs of dehydration would or could be the skin test or veins that can't be seen if usually able to be seen. Get some gatorade to replace lost electrolytes. Phillipa or get bloodwork done which will check electroyles . Good luck!!! Phillipa


Thanks. I've been able to pound liquids and keep well-hydrated. Started Gatorade this weekend just to be sure about electrolytes, etc. I don't mind a little discomfort, a little wait-and-see, etc. because I know these meds act differently with individual body chemistry. But to say that diarrhea isn't caused by SSRI use (as my doctor and his nurse both stated) is just b.s. - the drug's literature nixes that - and to follow that statement with, "you need to schedule a colonoscopy" is just bizarre to me!

'course, few really want a scope in their pooper, so... :)

 

Re: SSRI diarrhea = colonoscopy?! will_2009

Posted by Phillipa on May 26, 2009, at 21:20:49

In reply to Re: SSRI diarrhea = colonoscopy?!, posted by will_2009 on May 26, 2009, at 18:30:40

The versed and demerol were nice!!!! Phillipa

 

Re: SSRI diarrhea = colonoscopy?!

Posted by manic666 on May 31, 2009, at 10:44:01

In reply to Re: SSRI diarrhea = colonoscopy?!, posted by will_2009 on May 26, 2009, at 18:30:40

zoloft gives you the loose bowels, so dont worry its better than constipation an problemes that brings, ie piles , split fishers up your *rs* are your worst nightmare .on that subject as anyone else suffered the fisher split , man its undiscribable


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.